Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 8, 1998, 8:39 PM CDT for Jackson County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1998, 8:39 PM CDT (01:39 UTC)
- Expired
- Apr 8, 1998, 9:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jackson County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 090139 RRA SVRTLH FLC063-090210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 PM EDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 910 PM CDT (1010 PM EDT) FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN FLORIDA ...JACKSON COUNTY AT 836 PM CDT...DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE THUNDERSTORM IN THE EXTREME SOUTHWEST PORTION OF JACKSON COUNTY MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... GRAND RIDGE BY 845 PM CDT SNEADS BY 855 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:42 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 8, 7:42 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EDT WED APR 8 1998 EVEN THOUGH KTLH AND KEVX RADARS ARE NOT DETECTING ANY SIGNIFICANT SHOWERS...AND MOST OF THE SVR WX IS TO THE N OF CWA...I THINK CRNT ZONES STILL LOOK FINE (SINCE WE ARE STILL IN THE WARM SECTOR...AND THE FNT IS WELL TO OUR W). THE ONLY CHANGES I MIGHT MAKE WOULD BE TO CHANGE THE WORDING TO INDICATE THAT THE BULK OF SHWRS/TSTMS WILL OCCUR LATE TONITE. SO...WILL CONTINUE TO MONITOR TEMPS AND RADARS AND WILL UPDATE BIG BEND ZONES LATER IF NECESSARY. MOLLERE
In the hours before
Local storm report, Apr 8, 5:06 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EST WED APR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM COTTONWOOD AL 1.75 INCH HAIL
04/08/98 HOUSTON
0930 AM ASHFORD AL 1.75 INCH HAIL
04/08/98 HOUSTON
0930 AM TAYLOR AL WIND DAMAGE
04/08/98 HOUSTON LARGE LIMBS DOWN.
0930 AM AL
04/08/98 HOUSTON ROAD AND BRIDGE CREW
REPORTED FUNNEL CLOUD.
0940 AM COLUMBIA AL 1 INCH HAIL
04/08/98 HOUSTON
1005 AM BLAKELY GA 2.75 INCH HAIL
04/08/98 EARLY 8 TO 10 HOUSES WITH HAIL
DAMAGE.
1038 AM AL
04/08/98 COFFEE FUNNEL CLOUD NORTHERN
COFFEE COUNTY.
1040 AM ELBA AL
04/08/98 COFFEE FUNNEL CLOUD REPORT.
1055 AM BLAKELY GA 1.75 INCH HAIL
04/08/98 EARLY
1055 AM 2 N BAINBRIDGE GA WIND DAMAGE
04/08/98 DECATUR LARGE TREES DOWN.
1110 AM OZARK AL .75 INCH HAIL
04/08/98 DALE
1158 AM ELBA AL .75 INCH HAIL
04/08/98 COFFEE
0215 PM TIFTON GA .75 INCH HAIL
04/08/98 TIFT
0225 PM 8 W TIFTON GA WIND DAMAGE
04/08/98 TIFT HIGH WINDS SPLIT DOUBLE
WIDE MOBILE HOME.Local storm report, Apr 8, 5:06 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EST WED APR 08 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM COTTONWOOD AL 1.75 INCH HAIL
04/08/98 HOUSTON
0930 AM ASHFORD AL 1.75 INCH HAIL
04/08/98 HOUSTON
0930 AM TAYLOR AL WIND DAMAGE
04/08/98 HOUSTON LARGE LIMBS DOWN.
0930 AM AL
04/08/98 HOUSTON ROAD AND BRIDGE CREW
REPORTED FUNNEL CLOUD.
0940 AM COLUMBIA AL 1 INCH HAIL
04/08/98 HOUSTON
1005 AM BLAKELY GA 2.75 INCH HAIL
04/08/98 EARLY 8 TO 10 HOUSES WITH HAIL
DAMAGE.
1038 AM AL
04/08/98 COFFEE FUNNEL CLOUD NORTHERN
COFFEE COUNTY.
1040 AM ELBA AL
04/08/98 COFFEE FUNNEL CLOUD REPORT.
1055 AM BLAKELY GA 1.75 INCH HAIL
04/08/98 EARLY
1055 AM 2 N BAINBRIDGE GA WIND DAMAGE
04/08/98 DECATUR LARGE TREES DOWN.
1110 AM OZARK AL .75 INCH HAIL
04/08/98 DALE
1158 AM ELBA AL .75 INCH HAIL
04/08/98 COFFEE
0215 PM TIFTON GA .75 INCH HAIL
04/08/98 TIFT
0225 PM 8 W TIFTON GA WIND DAMAGE
04/08/98 TIFT HIGH WINDS SPLIT DOUBLE
WIDE MOBILE HOME.The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:42 AM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 33 min |
| Apr 9, 3:28 AM CDT | Severe Thunderstorm Warning | TAE | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.